Alert archive / Arizona / High Wind Warnings in 2010

High Wind Warning 2, NWS Flagstaff, AZ

April 4, 2010Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 4, 2010, 9:15 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 5, 2010, 9:00 AM MST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2010, 9:15 PM MST (04:15 UTC)
In effect from
Apr 5, 2010, 9:00 AM MST
Expired
Apr 5, 2010, 8:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 11:15 AM MSTNON-TSTM WND GST 59Window Rock, AZ
Apr 5, 11:42 AM MSTNON-TSTM WND GST 61Flagstaff, AZ
Apr 5, 12:00 PM MSTDUST STORM5 W Winslow, AZINTERSTATE 40 CLOSED WEST OF WINSLOW DUE TO BLOWING DUST
Apr 5, 12:00 PM MSTDUST STORMLeupp, AZNEAR ZERO VISIBILITY ON INDIAN RT 15 BETWEEN LEUPP AND BIRD SPRINGS
Apr 5, 12:10 PM MSTNON-TSTM WND GST 59Show Low, AZ
Apr 5, 12:54 PM MSTNON-TSTM WND GST 59Doney Park, AZ
Apr 5, 2:31 PM MSTNON-TSTM WND GST 70Two Guns, AZ
Apr 5, 3:51 PM MSTNON-TSTM WND GST 58Lupton, AZ
Apr 5, 3:57 PM MSTNON-TSTM WND GST 66Winslow, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WWUS75 KFGZ 050415
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 PM MST SUN APR 4 2010

AZZ012>014-040-051330-
/O.UPG.KFGZ.HW.A.0003.100405T1500Z-100406T0400Z/
/O.NEW.KFGZ.HW.W.0002.100405T1600Z-100406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
915 PM MST SUN APR 4 2010

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE STATE
ON MONDAY...BRINGING STRONG WINDS TO EAST CENTRAL ARIZONA. WINDS
WILL INCREASE DURING THE MORNING HOURS...BECOMING SOUTHWEST AT 35
TO 45 MPH WITH GUSTS OF 55 TO 65 MPH BY MIDDAY. THE STRONG WINDS
WILL ALSO CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITY AT
TIMES ACROSS THE AREA...INCLUDING THE INTERSTATE 40 CORRIDOR.
WINDS WILL SUBSIDE BY MID EVENING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>011-015>017-039-051330-
/O.UPG.KFGZ.HW.A.0003.100405T1500Z-100406T0400Z/
/O.NEW.KFGZ.WI.Y.0005.100405T1600Z-100406T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.
915 PM MST SUN APR 4 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH THE STATE
OVERNIGHT...THEN MOVE ACROSS THE REGION ON MONDAY. BREEZY
CONDITIONS WILL PERSIST FOR THE REST OF TONIGHT...THEN WINDS WILL
INCREASE SUBSTANTIALLY BY MONDAY MORNING WITH SOUTHWEST WINDS OF
25 TO 35 MPH GUSTING TO 45 TO 55 MPH INTO EARLY EVENING MONDAY. 
WINDS WILL SUBSIDE BY MID EVENING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ038-051330-
/O.NEW.KFGZ.WI.Y.0005.100405T1600Z-100406T0300Z/
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITY OF...SEDONA
915 PM MST SUN APR 4 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. 

A PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH THE STATE
OVERNIGHT...THEN MOVE ACROSS THE REGION ON MONDAY. BREEZY
CONDITIONS WILL PERSIST FOR THE REST OF TONIGHT...THEN WINDS WILL
INCREASE SUBSTANTIALLY BY MONDAY MORNING WITH SOUTHWEST WINDS OF
25 TO 30 MPH GUSTING UP TO 45 MPH INTO EARLY EVENING MONDAY. WINDS
WILL SUBSIDE BY MID EVENING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
137 
WWUS75 KFGZ 051027
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
327 AM MST MON APR 5 2010

AZZ012>014-040-051830-
/O.CON.KFGZ.HW.W.0002.100405T1600Z-100406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
327 AM MST MON APR 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MST THIS EVENING. 

A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE STATE
TODAY...BRINGING STRONG WINDS TO EAST CENTRAL ARIZONA. WINDS WILL
INCREASE DURING THE MORNING HOURS...BECOMING SOUTHWEST AT 35 TO 45
MPH WITH GUSTS OF 55 TO 65 MPH BY MID DAY. THE STRONG WINDS WILL
ALSO CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITY AT TIMES
ACROSS THE AREA...INCLUDING THE INTERSTATE 40 CORRIDOR. WINDS WILL
DIMINISH BY MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>011-015>017-038-039-051830-
/O.CON.KFGZ.WI.Y.0005.100405T1600Z-100406T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M.
327 AM MST MON APR 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

A PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION
TODAY. WINDS WILL INCREASE SUBSTANTIALLY BY MID MORNING WITH
SOUTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 45 TO 55 MPH UNTIL EARLY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
925 
WWUS75 KFGZ 051709
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1009 AM MST MON APR 5 2010

AZZ012>014-040-060300-
/O.CON.KFGZ.HW.W.0002.000000T0000Z-100406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1009 AM MST MON APR 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A COLD FRONT WILL AFFECT THE STATE TODAY. WINDS WILL CONTINUE TO
INCREASE DURING THE MORNING HOURS...BECOMING SOUTHWEST AT 35 TO 45
MPH WITH GUSTS OF 55 TO 65 MPH BY LATE MORNING. THE STRONG WINDS
WILL ALSO CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITY AT
TIMES ACROSS THE AREA...INCLUDING THE I-40 CORRIDOR FROM TWO GUNS
TO THE NEW MEXICO BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>011-015>017-038-039-060300-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-100406T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M.
1009 AM MST MON APR 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT WILL AFFECT THE REGION TODAY. WINDS WILL CONTINUE TO 
INCREASE THROUGH THE MORNING. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH
GUSTING TO 45 TO 55 MPH UNTIL EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
565 
WWUS75 KFGZ 060013
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
513 PM MST MON APR 5 2010

AZZ012>014-040-060300-
/O.CON.KFGZ.HW.W.0002.000000T0000Z-100406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
513 PM MST MON APR 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A COLD FRONT WILL AFFECT THE STATE INTO THIS EVENING. VERY STRONG 
SOUTHWEST WINDS AT 35 TO 50 MPH WITH GUSTS OF 55 TO 70 MPH WILL
CONTINUE AHEAD OF THE FRONT INTO THE MID EVENING BEFORE WEAKENING
OVERNIGHT. THE STRONG WINDS WILL ALSO CAUSE AREAS OF BLOWING
DUST...REDUCING VISIBILITY TO LESS THAN ONE-HALF MILE AT TIMES...
INCLUDING THE INTERSTATE 40 CORRIDOR FROM TWO GUNS TO NEAR THE NEW
MEXICO BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>011-015>017-038-039-060300-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-100406T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M.
513 PM MST MON APR 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT MOVING INTO NORTHWEST ARIZONA THIS AFTERNOON WILL
CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS INTO THE MID
EVENING...BEFORE WEAKENING OVERNIGHT. WINDS OF 25 TO 35 MPH
GUSTING TO 45 TO 55 MPH ARE EXPECTED ACROSS MUCH OF NORTHERN AND
EASTERN ARIZONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
463 
WWUS75 KFGZ 060305
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
805 PM MST MON APR 5 2010

...BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...

.A COLD FRONT APPROACHING THE REGION BROUGHT VERY STRONG WINDS TO
NORTHERN ARIZONA TODAY. FOR THE REST OF TONIGHT...BREEZY WINDS
WILL CONTINUE THOUGH SPEEDS WILL BE MUCH LIGHTER THAN EARLIER
TODAY. 
      

AZZ012>014-040-060415-
/O.EXP.KFGZ.HW.W.0002.000000T0000Z-100406T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
805 PM MST MON APR 5 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND SPEEDS HAVE BEGUN TO DECREASE ACROSS EAST-CENTRAL ARIZONA
THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 40
MPH THROUGH 10 PM MST WILL DIMINISH TO 10 TO 20 MPH OVERNIGHT.
SOME AREAS OF BLOWING DUST MAY PERSIST THROUGH AROUND 10 PM...BUT
THESE CONDITIONS SHOULD BE IMPROVING DUE TO THE DECREASING WINDS.

$$

AZZ004>011-015>017-038-039-060415-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-100406T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...SEDONA...NAVAJO N.M.
805 PM MST MON APR 5 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

IT WILL REMAIN BREEZY OVERNIGHT AHEAD OF A COLD FRONT...THOUGH
WIND SPEEDS WILL REMAIN MOSTLY BELOW ADVISORY CRITERIA. SOUTHWEST
TO WEST WINDS OF 20 TO 30 MPH GUSTING NEAR 40 MPH THROUGH 10 PM
WILL DECREASE TO 10 TO 20 MPH OVERNIGHT.

$$

JJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 4, 9:00 PM MST, 15 minutes earlier.

Area forecast discussion, Apr 4, 9:00 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST SUN APR 4 2010

.SYNOPSIS...BREEZY CONDITIONS WILL CONTINUE OVERNIGHT AS A PACIFIC
LOW PRESSURE SYSTEM APPROACHES ARIZONA. ON MONDAY...A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL BRING VERY STRONG WINDS...COOLER
TEMPERATURES...AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL BUILD
BACK INTO THE SOUTHWEST BY MIDWEEK WITH A WARMING TREND AND DRY
CONDITIONS.

&&

.DISCUSSION...WINDS ALOFT WILL CONTINUE TO STRENGTHEN OVERNIGHT AS A
POWERFUL STORM SYSTEM MOVES ONTO THE WEST COAST. WINDS WILL GENERALLY
BE IN THE 10-20 MPH RANGE WITH SOME GUSTS TO 40 MPH OR HIGHER IN THE
USUAL DOWNSLOPE WIND AREAS (DONEY PARK...HOUSEROCK VALLEY). BY
MONDAY...THE STORM SYSTEM WILL MOVE TOWARD THE STATE WITH STRONG
WINDS DEVELOPING FOR MOST AREAS DURING THE MORNING. THE STRONGEST
WINDS ARE ANTICIPATED OVER THE LITTLE COLORADO RIVER VALLEY (GUSTS
55 TO 65 MPH)...WHERE A HIGH WIND WARNING HAS BEEN ISSUED. THIS AREA
MAY ALSO SEE AREAS OF BLOWING DUST REDUCING VISIBILITY...INCLUDING
ALONG INTERSTATE 40. ELSEWHERE ACROSS NORTHERN ARIZONA...A WIND
ADVISORY HAS BEEN ISSUED...WITH GUSTS 45-55 MPH COMMON. IN
ADDITION...THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND COLDER
TEMPERATURES...WITH THE BEST CHANCE OF SHOWERS ACROSS THE NORTHERN
THIRD OF THE STATE.

.PREV DISCUSSION (230 PM MST)...TUESDAY...A TRAILING WEATHER
DISTURBANCE FROM THE NORTH WILL BRING GUSTY NORTHERLY WINDS...COOLER
TEMPERATURES AND A VERY SLIGHT CHANCE OF SHOWERS.

FOR WEDNESDAY AND THE END OF THE WEEK...TEMPERATURES WILL BEGIN TO
WARM ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. BY
THURSDAY...DAYTIME WINDS WILL LIKELY SWITCH BACK TO SOUTHWESTERLY AS
THE HIGH PRESSURE AXIS SLIPS EAST OF ARIZONA. FAIR AND BREEZY
WEATHER IS THEN EXPECTED THROUGH SATURDAY.

&&

.AVIATION...FOR THE 06Z PACKAGE...SOUTHWEST WINDS WILL INCREASE AND
BECOME STRONGER AFTER 16-18Z MONDAY BECOMING 20-30G40KTS...WITH
AFTERNOON GUSTS EXCEEDING 50KTS IN SOME LOCATIONS. AREAS OF BLOWING
DUST MAY OBSCURE THE TERRAIN AS WELL...MAINLY FOR POINTS NORTH OR
EAST OF KFLG. ALSO EXPECT AN INCREASING CHANCE OF SHOWERS AND MVFR
CONDITIONS MONDAY AFTERNOON AND EVENING...PRIMARILY FOR HIGHER
ELEVATION LOCATIONS ACROSS FAR NORTHERN ARIZONA. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AND
MONDAY NIGHT WITH MUCH STRONGER WINDS...INCREASING RELATIVE
HUMIDITIES...AND A CHANCE OF RAIN AND SNOW SHOWERS. NORTH WINDS
WILL BRING DRY AND COOL CONDITIONS ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...TEMPERATURES WILL BE WARMER EACH DAY WITH
MINIMUM RH OF 10 TO 18 PERCENT. EXPECT TYPICAL SPRINGTIME SOUTHWEST
BREEZES OF 10 TO 20 MPH THURSDAY AND FRIDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

1) HIGH WIND WARNING MONDAY 9 AM TO 8 PM MST AZZ012>014-040.
2) WIND ADVISORY MONDAY 9 AM TO 8 PM AZZ004>011-015>017-038-039

&&

PUBLIC....................JJ
AVIATION/FIRE WEATHER.....KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 4, 3:19 PM MST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
319 PM MST SUN APR 4 2010

AZZ004>018-037>040-050630-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
319 PM MST SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TONIGHT

A PACIFIC LOW PRESSURE SYSTEM WILL APPROACH NORTHERN ARIZONA
OVERNIGHT. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO AROUND 40 MPH WILL CONTINUE UNTIL SUNSET. BREEZY
SOUTHWEST WINDS OF 10 TO 20 MPH WILL THEN CONTINUE THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS
THE REGION MONDAY. THE MAIN IMPACT OF THIS SYSTEM WILL BE STRONG
SOUTHWEST WINDS OF 25 TO 40 MPH...GUSTS UP TO 60 MPH WILL BE POSSIBLE.
AS A RESULT...A HIGH WIND WATCH REMAINS IN EFFECT FOR AREAS ALONG
AND NORTH OF THE MOGOLLON RIM...WHITE MOUNTAINS...AND YAVAPAI
COUNTY MOUNTAINS FROM MONDAY MORNING THROUGH MONDAY EVENING.

HIGH PRESSURE WILL BUILD INTO THE SOUTHWEST BY MIDWEEK WITH A
WARMING TREND AND DRY CONDITIONS.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:15 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai23 hr

Nearby

High Wind Warnings in Arizona, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.